Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 10, NWS Grand Forks, ND

October 12, 200617 counties in North Dakota; 15 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Oct 12, 2006, 11:39 AM CDT for 17 counties in North Dakota; 15 counties in Minnesota. It took effect at Oct 12, 2006, 12:00 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 11:39 AM CDT (16:39 UTC)
In effect from
Oct 12, 2006, 12:00 PM CDT
Expired
Oct 13, 2006, 8:00 PM CDT
In force
32 hr
Issued by
NWS Grand Forks, ND
All 32 counties

Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 21 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 121639
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1139 AM CDT THU OCT 12 2006

...BLUSTERY WINDS TO CONTINUE ACROSS THE NORTHERN PLAINS...

.A SWOLLEN LOW PRESSURE SYSTEM OVER NORTHERN ONTARIO WILL MOVE
VERY LITTLE FOR THE NEXT 24 HOURS. THE STRONG PRESSURE GRADIENT
WEST OF THE SYSTEM...PAIRED WITH HIGH WINDS IN THE LOWER LEVELS
OF THE ATMOSPHERE WILL RESULT IN PERSISTENT NORTHWEST WINDS
BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS TO AROUND 40 MPH 
THIS AFTERNOON THROUGH FRIDAY.

MNZ001>004-007-013>016-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-132100-
/O.NEW.KFGF.WI.Y.0010.061012T1700Z-061013T2100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
1139 AM CDT THU OCT 12 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. 

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 
40 MPH WILL PERSIST FROM THIS AFTERNOON THROUGH TONIGHT INTO 
FRIDAY. LOW PRESSURE CENTERED IN NORTHERN ONTARIO WILL MOVE VERY
SLOWLY DURING THE NEXT 24 HOURS KEEPING THE STRONG WINDS IN PLACE
DURING THIS TIME. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
WJB
4 follow-up statements
000 
WWUS73 KFGF 130112
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
812 PM CDT THU OCT 12 2006

...BLUSTERY WINDS TO CONTINUE ACROSS THE NORTHERN PLAINS...

.A STRONG AREA OF LOW PRESSURE SYSTEM OVER NORTHERN ONTARIO WILL
MOVE VERY LITTLE FOR THE NEXT 24 HOURS. THE STRONG PRESSURE
GRADIENT WEST OF THE SYSTEM...PAIRED WITH HIGH WINDS IN THE LOWER
LEVELS OF THE ATMOSPHERE WILL RESULT IN PERSISTENT NORTHWEST WINDS
BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS TO AROUND 40 MPH
THROUGH FRIDAY AFTERNOON.

MNZ001>004-007-013>016-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-132100-
/O.CON.KFGF.WI.Y.0010.000000T0000Z-061013T2100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
812 PM CDT THU OCT 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY. 

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND
40 MPH WILL PERSIST TONIGHT THROUGH FRIDAY AFTERNOON IN ALL OF
EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. LOW PRESSURE CENTERED IN
CENTRAL ONTARIO WILL MOVE VERY SLOWLY DURING THE NEXT 24 HOURS
CAUSING THE PERSISTENT STRONG WINDS. WINDS WILL SLOWLY SUBSIDE FRIDAY
NIGHT...AS THE LOW MOVES SLOWLY EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
000 
WWUS73 KFGF 130951
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
451 AM CDT FRI OCT 13 2006

...BLUSTERY WINDS TO CONTINUE ACROSS THE NORTHERN PLAINS...

.A STRONG AREA OF LOW PRESSURE SYSTEM OVER CENTRAL ONTARIO WILL
BEGIN TO MOVE ONLY SLOWLY EAST TODAY. THE STRONG PRESSURE GRADIENT
WEST OF THE SYSTEM...PAIRED WITH HIGH WINDS IN THE LOWER LEVELS OF
THE ATMOSPHERE WILL RESULT IN PERSISTENT NORTHWEST WINDS BETWEEN
25 AND 35 MILES PER HOUR WITH GUSTS TO AROUND 45 MPH THROUGH
THIS AFTERNOON.

MNZ001>004-007-013>016-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-132100-
/O.CON.KFGF.WI.Y.0010.000000T0000Z-061013T2100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
451 AM CDT FRI OCT 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND
45 MPH WILL PERSIST TODAY IN ALL OF EASTERN NORTH DAKOTA AND
WESTERN MINNESOTA. THE TIGHT PRESSURE GRADIENT ON THE WESTERN SIDE
OF A LOW PRESSURE SYSTEM IN CENTRAL ONTARIO IS CAUSING THE WINDS.
THE LOW WILL MOVE SLOWLY EAST CAUSING WINDS TO DIMINISH THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

RIDDLE
000
WWUS73 KFGF 132034
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
334 PM CDT FRI OCT 13 2006

...BLUSTERY WINDS TO CONTINUE ACROSS THE NORTHERN PLAINS...

.A STRONG LOW PRESSURE SYSTEM OVER CENTRAL ONTARIO WILL BEGIN TO
MOVE ONLY SLOWLY EAST TONIGHT.  NORTHWEST WINDS BETWEEN 25 AND 35
MILES PER HOUR WITH GUSTS TO AROUND 45 MPH ARE LIKELY INTO THE
EARLY EVENING.

MNZ001>004-007-013>016-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-140100-
/O.EXT.KFGF.WI.Y.0010.000000T0000Z-061014T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
334 PM CDT FRI OCT 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45
MPH ARE STILL LIKELY OVER ALL OF EASTERN NORTH DAKOTA AND WESTERN
MINNESOTA INTO THE EARLY EVENING. CONDITIONS ARE EXPECTED TO
IMPROVE BY 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
KENNEDY
000
WWUS73 KFGF 140109
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
809 PM CDT FRI OCT 13 2006

...WINDS DIMINISHING ACROSS THE REGION...

.THE STRONG WINDS ASSOCIATED WITH DEEP LOW PRESSURE OVER ONTARIO
HAVE WEAKENED SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

MNZ001>004-007-013>016-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-140215-
/O.EXP.KFGF.WI.Y.0010.000000T0000Z-061014T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
809 PM CDT FRI OCT 13 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG WINDS HAVE
FINALLY DIMINISHED ACROSS THE REGION. 

$$
VOELKER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 12, 11:39 AM CDT, 0 minutes earlier.

Area forecast discussion, Oct 12, 11:39 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1139 AM CDT THU OCT 12 2006

.UPDATE...CHALLENGES WILL BE WIND HEADLINES ENTIRE FA AND WINTER
WEATHER HEADLINES ACROSS NE FA. FIRST OFF...WILL ALLOW WINTER WX
ADVISORY TO EXPIRE AT NOON. TEMPS ARE WARMING ENOUGH TO ALLOW
MELTING OF ICE ON ROADWAYS...WHILE WIND HAS DECREASED AND LIFT
FROM SHORTWAVE IS EXITING FA. NEXT CONCERN IS WIND POTENTIAL. SFC
GRADIENT INCREASES AND 850MB WINDSPEEDS INCREASE TO NEAR 50KTS BY
00Z AND 60KTS BY 06Z. SHOULD SEE A SCENARIO WHERE WE INCREASE WIND
SPEEDS THIS AFTERNOON WITH MIXING TO NEAR 850MB. THEN...WITH
NIGHTTIME INVERSION WINDS SHOULD CEASE A BIT...BUT SFC GRADIENT
STILL STRONG ENOUGH TO KEEP WINDS NEAR ADVISORY CRITERIA. FRI
MORNING WE WILL HEAT WITH CONVECTIVE TEMPS NEAR 60F...AND MIX 40-
50KT WINDS TO THE SFC KEEPING ADVISORY CRITERIA WINDS THROUGH 21Z
FRI. THUS...WIND ADVISORY ISSUED THIS AFTERNOON THROUGH MID-
AFTERNOON FRI FOR ALL FA EXPECT EXTREME NE FA. FRINGES OF FA MAY
BE JUST BELOW ADVISORY CRITERIA...BUT WILL NOT GET TO CONCERNED
WITH DETAILS AT THIS POINT. AS FOR EXTREME NE FA...MODELS IN GOOD
AGREEMENT WITH DEFORMATION ZONE SETTING UP AND NEAR 0.6 INCHES QPF
THROUGH FRI MORNING. SNOW RATIO LOOKS TO BE LOW (8:1 TO
10:1)...BUT THIS STILL WOULD YIELD 3-6 INCHES SNOW. WITH SNOW
TOTALS AND EXPECTED WIND WILL ISSUE SNOW AND BLOWING SNOW ADVISORY
THIS AREA.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 4 PM CDT FRIDAY FOR NDZ006-NDZ007-
NDZ008- NDZ014-NDZ015-NDZ016-NDZ024-NDZ026-NDZ027-NDZ028-NDZ029-
NDZ030-NDZ038-NDZ039-NDZ049-NDZ052-NDZ053-NDZ054.

MN...WIND ADVISORY UNTIL 4 PM CDT FRIDAY FOR MNZ001-MNZ002-
MNZ003- MNZ004-MNZ007-MNZ013-MNZ014-MNZ015-MNZ016-MNZ022-MNZ023-
MNZ024-MNZ027-MNZ028-MNZ029-MNZ030-MNZ031-MNZ032-MNZ040.

SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM
CDT FRIDAY FOR MNZ005-MNZ006-MNZ008-MNZ009-MNZ017.

&&

TG
Hazardous weather outlook, Oct 12, 7:40 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
740 AM CDT THU OCT 12 2006

MNZ001>004-007-013>015-022-027-029-030-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131245-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
740 AM CDT THU OCT 12 2006

...WINTER WEATHER ADVISORY TIL NOON TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS OF 20 TO 35 MPH WILL OCCUR TODAY AND TONIGHT WITH
GUSTS TO 40 MPH. A BAND OF SNOW WILL DROP SOUTH THROUGH THE RED
RIVER VALLEY THIS MORNING BRINGING AN INCH OF SNOW. OTHERWISE
SCATTERED SNOW SHOWERS WILL OCCUR OVER THE REST OF THE AREA
THROUGH LATE TODAY. SNOW WILL INCREASE IN COVERAGE OVER THE LAKE
OF THE WOODS AND RED LAKE AREAS OF NORTHWEST MINNESOTA TONIGHT AS
A LOW PRESSURE SYSTEM STRENGTHENS IN ONTARIO. 1 TO 3 INCHES OF NEW
SNOW IS EXPECTED TONIGHT EAST OF A ROSEAU TO BEMIDJI LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL END FRIDAY MIDDAY IN THE LAKE OF THE WOODS AND RED LAKE
AREAS OF MINNESOTA WITH TOTAL NEW SNOW OF 3 TO 5 INCHES...HEAVIEST
DOWNWIND OF LAKE OF THE WOODS. OTHERWISE...ISOLATED MORNING SNOW
SHOWES WILL OCCUR...THEN TURN PARTLY CLOUDY.

IT WILL BE WINDY ON FRIDAY WITH NORTHWEST OF 25 TO 40 MPH.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-016-017-023-024-028-031-032-040-131245-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
NORTH CLEARWATER-SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-
EAST BECKER-EAST OTTER TAIL-WADENA-GRANT-
740 AM CDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW WILL OCCUR TODAY...THEN SNOW WILL INCREASE TONIGHT
WITH 1 TO 3 INCHES BY MORNING OVER ROSEAU...LAKE OF THE
WOODS...AND BELTRAMI COUNTIES WITH LESS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL END IN THE BAUDETTE AREA BY NOON...WITH 3 TO 5 INCHES
TOTAL POSSIBLE. OTHERWISE...LIGHT SNOW WILL END DURING FRIDAY.
IT WILL BE WINDY WITH NORTHWEST WINDS 25 TO 35 MPH.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 6:26 AM CDTWinter Weather AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more6 hr
Oct 12, 11:55 AM CDTSnow and Blowing Snow AdvisoryFGFBeltrami, Lake of the Woods, Marshall, Roseau32 hr

Nearby

Wind Advisories in North Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.